Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS La Crosse, WI

May 7, 2014Richland County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2014, 9:42 AM CDT for Richland County, Wisconsin. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 9:42 AM CDT (14:42 UTC)
Expired
May 7, 2014, 10:15 AM CDT
In force
33 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Richland County, WI

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:42 AM CDTHAIL 23 Wnw Sabin, WITIME ESTIMATED FROM RADAR. PICTURE SUBMITTED FROM MEDIA.
May 7, 9:43 AM CDTHAIL 1.251 Nw Cazenovia, WIESTIMATED SIZE FROM PICTURE SENT FROM MEDIA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS53 KARX 071442
SVRARX
WIC103-071515-
/O.NEW.KARX.SV.W.0034.140507T1442Z-140507T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1015 AM CDT

* AT 942 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF RICHLAND CENTER...MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RICHLAND CENTER AROUND 950 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...ROCKBRIDGE...VIOLA...SYLVAN AND CAZENOVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4337 9019 4335 9066 4354 9067 4355 9057
      4356 9026 4355 9019
TIME...MOT...LOC 1442Z 254DEG 34KT 4345 9049 

HAIL...1.00IN
WIND...<50MPH

$$

ZT
2 follow-up statements
294 
WWUS53 KARX 071454
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT WED MAY 7 2014

WIC103-071515-
/O.CON.KARX.SV.W.0034.000000T0000Z-140507T1515Z/
RICHLAND WI-
954 AM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHEASTERN RICHLAND COUNTY...

AT 954 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES WEST OF
REEDSBURG...OR 10 MILES NORTH OF RICHLAND CENTER...MOVING EAST AT 40
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN RICHLAND COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GERMANTOWN...ROCKBRIDGE...CAZENOVIA...YUBA AND BLOOM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4345 9019 4338 9045 4351 9052 4355 9053
      4356 9026 4355 9019
TIME...MOT...LOC 1454Z 254DEG 34KT 4348 9034 

HAIL...1.00IN
WIND...<50MPH

$$

ZT
537 
WWUS53 KARX 071510
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CDT WED MAY 7 2014

WIC103-071519-
/O.EXP.KARX.SV.W.0034.000000T0000Z-140507T1515Z/
RICHLAND WI-
1010 AM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND COUNTY
WILL EXPIRE AT 1015 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4345 9019 4338 9045 4351 9052 4355 9053
      4356 9026 4355 9019
TIME...MOT...LOC 1505Z 254DEG 34KT 4348 9034 

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:55 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 7, 6:55 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CDT WED MAY 7 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CDT WED MAY 7 2014

AT 3 AM...WATCHING 2 AREAS OF CONVECTION. THE FIRST IS LOCATED
OVER EAST CENTRAL WISCONSIN. MEANWHILE THE OTHER ONE IS LOCATED
BETWEEN SIOUX FALLS SOUTH DAKOTA AND FAIRMONT MINNESOTA. BOTH OF
THESE ARE LOCATED ON THE EASTERN EDGE STRONG 700 MB MOISTURE
CONVERGENT AREA. IN ADDITION...THEY ARE LOCATED ONE THE NORTHERN
PERIPHERY OF 1000 J/KG MOST UNSTABLE CAPE. THE ARW...NMM...HOP WRF
AND SPC WRF SUGGEST THAT THE LATTER AREA OF CONVECTION WILL MOVE
EAST ALONG THE INTERSTATE 90 CORRIDOR THIS MORNING. EARLIER IN THE
NIGHT THE HRRR SUGGESTED A SIMILAR SCENARIO...BUT WITH ITS LATEST
RUN IT HAS BACKED AWAY FROM THIS SOLUTION. HOWEVER THIS SCENARIO
DOES NOT MAKE A LOT OF SENSE...SO BACKED AWAY FROM FOLLOWING IT.
TRENDED THE PRECIPITATION FORECAST FOR TODAY TOWARD A BLEND OF
ARW...NMM...HOP WRF AND SPC WRF. HOWEVER I AM A BIT CONCERNED
THAT AS IT MOVES EAST THAT THE NOCTURNAL JET WILL WEAKEN AND THAT
THE CONVECTION COULD DISSIPATE BEFORE IT GETS INTO OUR AREA.

IF THE CONVECTION DOES HAPPEN TO GET INTO OUR AREA...THE SPC RAP
SUGGESTS THAT EFFECTIVE SHEAR WILL INCREASE OVER 40 KNOTS THROUGH
07.14Z. THIS COULD RESULT IN THE DEVELOPMEMT OF SOME ELEVATED
SUPER CELLS. WE WILL HAVE TO MONITOR THIS OVER THE NEXT COUPLE OF
HOURS.

FOR LATER THIS MORNING AND AFTERNOON...MANY OF THE MESO MODELS AND
AND NAM SUGGEST THAT THE AREA WILL REMAIN DRY. THIS IS A RESULT OF
AN ELEVATED MIXED LAYER BEING BROUGHT ISENTROPICALLY OFF OF THE
SOUTHERN PLAINS. THIS LAYER FORMS A STRONG 800 TO 600 MB CAP
ACROSS THE FORECAST AREA. MEANWHILE THE GFS CONTINUES TO TRY AND
DEVELOP STRATIFORM PRECIPITATION BELOW THE CAP. THIS LOOKS VERY
UNLIKELY BECAUSE ITS SATURATED THE AIR MASS BELOW 800 MB TOO MUCH.
DUE TO THIS...STAYED WITH A DRY FORECAST FOR THE TIME PERIOD.

TONIGHT...MANY OF DETERMINISTIC RUNS ARE GENERATING PRECIPITATION
ACROSS MUCH OF THE FORECAST AREA. HOWEVER BUFKIT SOUNDINGS
CONTINUE TO SHOW A FAIRLY STRONG CAP ALONG AND SOUTH OF INTERSTATE
94. THIS IS GOOD AGREEMENT WITH WHAT SHOWS UP IN THE ARW AND SPC
WRF. DUE TO THIS...WENT WITH MUCH LOWER POPS THAN WHAT NORMALLY
WOULD BE EXPECTED SOUTH OF INTERSTATE 94. IF THUNDERSTORMS DID
DEVELOP...IT LOOKS TO BE SO HIGH /BASES OF 2 TO 3 KM/ THAT YOUR
SHEAR IS GREATLY DECREASED TO LESS 25 KNOTS...SO THERE WILL NOT BE
SUPERCELLS. HOWEVER THE CAPE PROFILE IS MUCH FATTER THAN THIS
MORNING AND THIS COULD POTENTIALLY RESULT IN SOME LARGE HAIL.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 425 AM CDT WED MAY 7 2014

ON THURSDAY AND THURSDAY NIGHT...THE 07.00Z MODELS CONTINUE TO
SHOW THAT A PLUME OF SUBTROPICAL MOISTURE WILL SURGE NORTHWARD
AHEAD OF THE LONG WAVE TROUGH. EMBEDDED WAVES IN THIS FLOW WILL
RESULT IN SHOWERS AND THUNDERSTORMS WHICH WILL USE UP MUCH OF THE
CAPE PRIOR TO THE ARRIVAL OF A MUCH MORE FAVORABLE SHEAR PROFILE.
DUE TO THIS...STILL THINKING THAT THE BEST SEVERE WEATHER THREAT
WILL REMAIN WEST OF INTERSTATE 35. WITH THIS PLUME NOT ARRIVING
UNTIL MID MORNING...LOWERED THE PRECIPITATION PROBABILITIES
BETWEEN 08.12Z AND 08.15Z.

FROM SATURDAY NIGHT THROUGH TUESDAY...A SERIES OF SHORT WAVE
TROUGHS WILL EJECTED OUT OF THE LONG WAVE OVER THE WESTERN UNITED
STATES. THIS WILL BRING ROUND OF SHOWERS AND THUNDERSTORMS INTO
THE AREA. WITH STILL SOME TIMING DIFFERENCES AND SUBTLE
DIFFERENCES IN THE MODELS...STAYED WITH THE MODEL CONSENSUS.

TOWARD THE MIDDLE OF NEXT WEEK...IT LOOKS LIKE THERE WILL BE A
PATTERN SHIFT AS THE UPPER LEVEL FLOW BECOMES NORTHWEST AND WEST
ACROSS THE EASTERN UNITED STATES. LOOKS LIKE HIGHS MAY RANGE FROM
THE UPPER 40S TO MID 50S...AND LOWS WILL RANGE FROM THE MID 30S TO
MID 40S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 655 AM CDT WED MAY 7 2014

THROUGH 07.1330Z STRONG TO SEVERE THUNDERSTORMS WILL AFFECT KRST.
THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL.
WITH THE WEAKENING OF THE LOW LEVEL JET...EXPECT THE SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 90 TO DISSIPATE
BY 07.15Z. WHILE BOTH THE GFS AND NAM SOUNDINGS SUGGEST MVFR
CEILINGS THROUGH TONIGHT. THE RAP SOUNDINGS SHOW THAT CEILINGS
WILL REMAIN VFR. LOOKING AT CEILINGS AROUND THE REGION...THE RAP
IS VERIFYING THE BEST...SO TRENDED THE TAFS THAT WAY.

FOR TONIGHT...THE MESO MODELS SUGGEST THAT ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL FIRE WELL NORTH OF THE TAF SITES...THUS...
WENT DRY WITH VFR CEILINGS.

&&

.HYDROLOGY...
ISSUED AT 425 AM CDT WED MAY 7 2014

FLOODING CONTINUES ALONG THE MAIN STEM OF THE MISSISSIPPI
RIVER...WITH LOCATIONS CRESTING FROM NORTH MCGREGOR. SHOWERS AND
THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT WILL PRODUCE ANYWHERE
FROM A HALF INCH TO ONE INCH. THIS WILL LIKELY SLOW THE FALL FOR
LOCATIONS NORTH OF MCGREGOR...AND MAY INCREASE CRESTS SLIGHTLY
SOUTH OF MCGREGOR.

CHECK OUT THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...BOYNE
HYDROLOGY...BOYNE
Hazardous weather outlook, May 7, 5:37 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
537 AM CDT WED MAY 7 2014

IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
055-081100-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
537 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH OF
INTERSTATE 90 THIS MORNING AND TONIGHT. A FEW OF THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE
LIGHTNING AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY AND THURSDAY NIGHT...OCCASIONAL THUNDERSTORMS WILL BE
SEEN ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN
WISCONSIN. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL.
ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH
MONDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS MORNING...AND
FROM THURSDAY INTO THURSDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-081100-
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-GRANT-
537 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH OF
INTERSTATE 90 THIS MORNING AND TONIGHT. A FEW OF THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE
LIGHTNING AND LOCALLY HEAVY RAIN.

FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ALONG THE
MISSISSIPPI RIVER. CHECK THE LATEST HYDROLOGIC INFORMATION FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON THURSDAY AND THURSDAY NIGHT...OCCASIONAL THUNDERSTORMS WILL BE
SEEN ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN
WISCONSIN. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL.
ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH
MONDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS WILL CONTINUE FOR SEVERAL LOCATIONS ALONG THE
MISSISSIPPI RIVER INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS MORNING...AND
FROM THURSDAY INTO THURSDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

In the hours before

Local storm report, May 7, 8:38 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     HAIL             6 WNW NEILLSVILLE       44.59N 90.70W
05/07/2014  E1.75 INCH       CLARK              WI   PUBLIC

            SIZE ESTIMATED FROM PHOTO. TIME ESTIMATED FROM RADAR.

&&

DANB
Special weather statement, May 7, 8:43 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
843 AM CDT WED MAY 7 2014

WIZ029-034-071445-
CLARK-JACKSON-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS
843 AM CDT WED MAY 7 2014

...THUNDERSTORMS TO MOVE ACROSS NORTHERN JACKSON AND MUCH OF CLARK
COUNTY...

AT 840 AM CDT...A SHORT LINE OF THUNDERSTORMS MOVING NORTHEAST AT
40 MPH WAS SET TO SPREAD ACROSS NORTHERN JACKSON AND SOUTHERN INTO
CENTRAL CLARK COUNTIES THROUGH 945 AM. PEA SIZED HAIL...FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.
UP TO ONE-HALF TO THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN
30 MINUTES AS THESE STORMS PASS.

MOVE INDOORS TO A PLACE OF SAFETY WHEN THUNDERSTORMS APPROACH AND
MOVE ACROSS YOUR LOCATION. BE PREPARED FOR PONDING OF WATER ON
ROADS IN THE DOWNPOURS.

RRS
Local storm report, May 7, 8:51 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             WINONA                  44.05N 91.66W
05/07/2014  E0.75 INCH       WINONA             MN   PUBLIC

            PEA TO DIME DIZED HAIL ON THE EAST SIDE OF TOWN.

&&

DANB
Special weather statement, May 7, 9:04 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 AM CDT WED MAY 7 2014

WIZ034-071430-
JACKSON-
904 AM CDT WED MAY 7 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JACKSON COUNTY...

AT 904 AM CDT...A STRONG THUNDERSTORM WAS NEAR NORTH BEND...OR 14
MILES SOUTHWEST OF BLACK RIVER FALLS...MOVING EAST AT 40 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACK RIVER FALLS...NORTH BEND...MILLSTON...FRANKLIN...IRVING...
MELROSE...FALL HALL GLEN...LAKE WAZEE...THE BLACK RIVER FALLS
AIRPORT...PIGEON CREEK CAMPGROUND...SEVENTEEN FLOWAGE...CASTLE
MOUND...LOST FALLS CAMPGROUND...SHAMROCK...PERRY CREEK RECREATION
AREA...I 94 EXIT 128 AND PEACOCK HILL.

LAT...LON 4416 9050 4416 9089 4413 9097 4407 9097
      4407 9113 4410 9116 4423 9115 4435 9057
      4417 9042
TIME...MOT...LOC 1404Z 251DEG 42KT 4416 9107

ZT
Local storm report, May 7, 9:11 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
911 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HAIL             2 WSW GALESVILLE        44.07N 91.39W
05/07/2014  M0.50 INCH       TREMPEALEAU        WI   NWS EMPLOYEE

&&

ZT
Special weather statement, May 7, 9:31 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 AM CDT WED MAY 7 2014

WIZ043-044-053-055-071500-
ADAMS-RICHLAND-JUNEAU-VERNON-
931 AM CDT WED MAY 7 2014

...THUNDERSTORMS ACROSS THE AREA THIS MORNING...

SCATTERED THUNDERSTORMS ARE MOVING ACROSS SOUTHWEST INTO CENTRAL
WISCONSIN...AND WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF
INCH...ALONG WITH BRIEF DOWNPOURS...GUSTY WINDS AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
RICHLAND CENTER...MAUSTON...VIROQUA...ADAMS...ELROY...HILLSBORO...
WONEWOC...LA FARGE...CASTLE ROCK LAKE...GERMANTOWN...WESTPORT...
LEMONWEIR...EXCELSIOR...SPRINGVILLE...LONE ROCK...ROCKBRIDGE...
LINDINA...VIOLA...ITHACA AND SYLVAN.

LAT...LON 4364 9031 4356 9031 4355 9020 4353 9019
      4317 9020 4321 9030 4321 9055 4318 9064
      4342 9067 4342 9083 4359 9096 4373 9054
      4373 9033 4380 9031 4401 8967 4400 8960
      4365 8960
TIME...MOT...LOC 1429Z 229DEG 139KT 4377 9052 4323 9005

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:17 PM CDTSpecial Weather StatementARXAdams, Juneau, Monroe58 min
May 7, 1:59 AM CDTSpecial Weather StatementARXAdams, Juneau46 min
May 7, 4:48 AM CDTSpecial Weather StatementARXJackson27 min
May 7, 5:21 AM CDTSpecial Weather StatementARXClark24 min
May 7, 5:27 AM CDTSevere Thunderstorm WarningARXClark63 min
May 7, 6:00 AM CDTSevere Thunderstorm WarningARXClark45 min
May 7, 8:15 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau45 min
May 7, 8:28 AM CDTSpecial Weather StatementARXTrempealeau32 min
May 7, 9:04 AM CDTSpecial Weather StatementARXJackson26 min
May 7, 9:31 AM CDTSpecial Weather StatementARXAdams, Richland, Vernon29 min
May 7, 10:12 AM CDTSpecial Weather StatementARXAdams63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.